MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath broken at the hub before usage.There were no complications, the product was not used.There were no other device or equipment used with the reported product.Additional information was received on 09 dec 2019.The procedure for patient was peripheral intervention.The issue was resolved to continue the procedure as intended, by exchanging for a new sheath.The patient's condition was stable.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 45 cm 7fr destination sheath and dilator were received for product evaluation.Visual inspection of the sheath revealed damage at the tip of the sheath.The sheath tip was observed under microscope and the tip of the sheath was partially collapsed.The dilator was viewed under microscope and there were two dents on the tip.The dilator tip was viewed under microscope and confirmed to be damaged.The sheath od measured 0.1218 inches which was within manufacturer specifications.The dilator od measured 0.0962 inches which was within manufacturer specifications.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.The exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key9502631
Report Number1118880-2019-00360
Device Sequence Number11248363
Product Code DYB
UDI-Device Identifier00389701006192
UDI-Public00389701006192
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model NumberN/A
Device Catalogue NumberRSR04
Device Lot NumberXE03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient Weight104